MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-723RNAL
Health Effect - Clinical Codes Hyperglycemia (1905); No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the insulin pump had a motor error alarm.Blood glucose level at the time of the incident was 474 mg/dl, which was treated with manual injection.Customer also reported a blood glucose level of 457 mg/dl.Blood glucose level at the time of the call was 182 mg/dl.Troubleshooting was not completed; the customer was advised that the insulin pump would be replaced and agreed to return the device for analysis.
 
Additional Manufacturer Narrative
Unit passed the displacement test, rewind, self test, off no power test, basic occlusion test and prime test.Unit received stuck in motor error alarm loop during bolus/basal delivery and motor position encoder error alarm noted in the alarm history screen.The motor was tested outside of the device and passed.The motor may have had an intermittent failure that was not detected during our testing.Unable to perform excessive no delivery test, unexpected restart error test and occlusion test due to motor error alarms.All operating currents are within specification.No unexpected low battery or off no power alarms noted.Drive support disk was inspected and no anomaly was noted.Unit received with cracked reservoir lip, minor scratched display window, cracked belt clip slot, cracked battery tube threads and stained end cap sticker.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723RNAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key6615814
Report Number2032227-2017-20740
Device Sequence Number867133
Product Code OYC
UDI-Device Identifier00613994748737
UDI-Public(01)00613994748737
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-723RNAL
Device Catalogue NumberMMT-723RNAL
Device Lot NumberA000168688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by Manufacturer06/16/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient Weight161